# SDR 2022FA0000535

- Difficulty date: September 20, 2022
- Submitted: September 20, 2022
- Operation: General aviation
- Aircraft: N2385U
- Make and model: Cessna 172D
- Aircraft serial: 17249985
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Piston Rod
- Condition: Broken
- Location: Master Cylinder
- Component: Master Cylinder
- Component part number: 054113820
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE THREADED END OF THE RIGHT BRAKE MASTER CYLINDER PISTON ROD SNAPPED OFF WHILE BLEEDING THE BRAKES.  THE SEATS WERE OUT OF THE AIRCRAFT FOR ANNUAL INSPECTION SO THE RUDDER PEDAL WAS ONLY BEING PUSHED BY HAND.  THE BROKEN END OF THE ROD LOOKED LIKE IT HAD BEEN CRACKED FOR SOME TIME AS IT APPEARED TO BE KIND OF CRYSTALLINE AND BLACKENED THROUGH ABOUT 75% OF THE DIAMETER OF THE ROD.  I DIDN'T SEE ANY LOG BOOK ENTRIES FOR THE MASTER CYLINDER SO I ASSUME THAT THE CYLINDER WAS INSTALLED AT THE TIME OF MANUFACTURE. (1962)  THE NET EFFECT OF THE UPPER END OF THE ROD SNAPPING OFF IS THAT IT RENDERS THE RIGHT MAIN LANDING GEAR BRAKE INOPERATIVE SINCE THE MASTER CYLINDER IS NO LONGER CONNECTED TO THE RUDDER PEDAL.
